Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 286, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2006, 4:22 PM EDT for Whitfield County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 4, 2006, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042022
SVRFFC
GAC313-042045-
/O.NEW.KFFC.SV.W.0286.060604T2022Z-060604T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 445 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
COHUTTA...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VARNELL AND DAWNVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8480 3499 8498 3483 8505 3473 8489
3487 8483
$$1 follow-up statement
000
WWUS52 KFFC 042049
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT SUN JUN 4 2006
GAC313-042056-
/O.EXP.KFFC.SV.W.0286.000000T0000Z-060604T2045Z/
WHITFIELD GA-
446 PM EDT SUN JUN 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHITFIELD COUNTY
EXPIRED AT 445 PM EDT...
AT 445 PM EDT...DOPPLER RADAR CONTINUED TO SHOW A THUNDERSTORM OVER
NORTHERN WHITFIELD COUNTY NEAR DAWNVILLE. HOWEVER THE STORM HAD
WEAKENED. THIS STORM MAY STILL PRODUCE SMALL HAIL AND WIND GUSTS
TO 40 MPH...AND IS PRODUCING CLOUD TO GROUND LIGHTNING. THE STORM
WAS MOVING SOUTHEAST AT 20 MPH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8480 3499 8498 3483 8505 3473 8489
3487 8483
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:52 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 4, 2:52 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT SUN JUN 4 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) WEAK SHORT WAVE WILL ROTATING AROUND LOW ANCHORED OVER NORTH EAST WILL A WEAK SURFACE BOUNDARY CLOSE TO NORTHEAST PORTIONS OF FORECAST AREA THROUGH THE EVENING HOURS. LINE OF CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS HELD TOGETHER THROUGH KENTUCKY AND EASTERN TENNESSEE THIS AFTERNOON. ISOLATED CONVECTION NOTED OVER NORTHWEST GEORGIA AHEAD OF THIS LINE AS WELL. HAVE ADDED ISOLATED POPS TO NORTH GEORGIA THROUGH THIS EVENING NORTH OF THE ATLANTA METROPOLITAN AREA. SURFACE HIGH PRESSURE BUILDS SOUTHWARD BEGINNING TOMORROW THROUGH MIDWEEK. WILL CONTINUE DRY FORECAST THROUGH REST OF SHORT TERM PERIODS AFTERNOON TEMPERATURES NEAR NORMAL AND OVERNIGHT LOWS BELOW NORMAL. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) EXTENDED MODELS CONTINUE TO DIGRESS WITH ECMWF SHOWING UPPER LEVEL RIDGING BUILDING EASTWARD WHILE GFS INDICATING AN UPPER LEVEL TROUGH DURING THE SAME TIME FRAME. CONFIDENCE IN GFS SOLUTION LOW DUE TO LACK OF CONTINUITY. WILL WAIT TO SEE WHAT NEXT COUPLE OF RUNS PRODUCE. WILL CONTINUE CURRENT FORECAST HOLDING OFF ON PRECIP UNTIL WEDNESDAY NIGHT AND THEN AGAIN BEGINNING FRIDAY THROUGH THE WEEKEND. HIGHS WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH NEAR NORMAL LOWS FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 83 59 82 / 10 0 0 5 ATHENS 59 87 56 86 / 10 0 0 5 GAINESVILLE 60 84 57 83 / 20 5 5 5 ROME 57 87 53 87 / 20 5 5 5 COLUMBUS 66 88 61 88 / 5 0 0 5 MACON 59 90 58 88 / 5 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 4, 2:57 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT SUN JUN 4 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 257 PM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EXTREME NORTH GEORGIA. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY AND INTO THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN TENNESSEE WILL MOVE SOUTHEAST INTO EXTREME NORTH GEORGIA THROUGH 10 PM. THE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS WILL DESTABILIZE THIS AFTERNOON ALLOWING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. CAPE VALUES NEAR 1500 AND LIFTED INDICES OF -2 TO -4 INDICATE ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...AND THEN AGAIN FRIDAY AND SATURDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jun 4, 2:36 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN JUN 4 2006 GAZ020-021-041930- 236 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHEROKEE AND BARTOW COUNTIES INCLUDING LAKE ALLATOONA UNTIL 330 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CASSVILLE...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES FROM THE NORTHWEST TOWARD LAKE ALLATOONA. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. PEOPLE ON THE LAKE SHOULD BE PREPARED TO TAKE SHELTER. BOATERS SHOULD SEEK SHELTER NOW. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 25 min |
| Jun 4, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 26 min |
| Jun 4, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 42 min |
| Jun 4, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.